Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 23, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Sep 1, 2025, 1:35 AM EDT for Hancock County, Washington County, Maine. It took effect at Sep 1, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2025, 1:35 AM EDT (05:35 UTC)
- In effect from
- Sep 1, 2025, 8:00 AM EDT
- Expired
- Sep 1, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 5.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098 WHUS41 KCAR 010535 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 135 AM EDT Mon Sep 1 2025 MEZ029-030-011345- /O.NEW.KCAR.BH.S.0023.250901T1200Z-250902T0000Z/ Coastal Hancock-Coastal Washington- 135 AM EDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT....The warm air temperatures in the middle 70s to low 80s may cause people to underestimate the danger of the cold water temperatures which are currently in the middle 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
852 WHUS41 KCAR 010804 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 404 AM EDT Mon Sep 1 2025 MEZ029-030-020000- /O.CON.KCAR.BH.S.0023.250901T1200Z-250902T0000Z/ Coastal Hancock-Coastal Washington- 404 AM EDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the middle 70s to low 80s may cause people to underestimate the danger of the cold water temperatures which are currently in the middle 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 31, 7:28 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Aug 31, 7:28 PM EDT, 6 hours 7 minutes before
Area Forecast Discussion National Weather Service Caribou ME 728 PM EDT Sun Aug 31 2025 .SYNOPSIS... High pressure remains over the area tonight through Tuesday. An upper level disturbance will cross the region Wednesday. High pressure will cross the region Thursday. An occluded front will begin to cross the region Friday. && .NEAR TERM /THROUGH MONDAY NIGHT/... 7:25 PM Update...The Aviation section has been updated to reflect the 00z TAFs. Otherwise, no changes to the forecast with this update. Previous Discussion... Surface high pressure over New England through early next week, leading to dry and calm conditions for the near term period. Skies will have a few cumulus clouds moving through this afternoon into evening. Looking at mostly clear skies overnight, with light and variable winds. High relative humidity along with potential surface inversion could lead to some patchy river valley fog tonight. Overnight lows in the upper-40s to low-50s. On Monday, high pressure remains. Clouds move in from the morning through the evening, keeping daytime high temperatures in the upper-70s to low-80s. Another potential for some river valley fog to develop Monday night. Overnight lows in the upper-40s to low-50s. Some of the models do have a low pressure system over the Atlantic making its way northeast towards the Gulf of Maine Monday night, but does not bring precipitation chances overnight. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... An upper low lifts from New England to Quebec province Tuesday, with high pressure at the surface. Generally expect partly sunny skies across the region Tuesday. However, with diurnal heating along the edge of the cold pool aloft could also have a slight chance of afternoon showers across northwest portions of the forecast area. The upper trof will begin to cross the region Tuesday night. Any showers will end Tuesday evening with the loss of diurnal heating, leaving partly cloudy skies across northern portions of the forecast area. Expect partly cloudy/mostly clear skies Downeast Tuesday night. The upper trof will cross the region Wednesday. Expect partly sunny skies, along with a slight chance/chance of afternoon showers, across mostly northern areas Wednesday. Mostly/partly sunny skies are expected Downeast. The upper trof exits across the Maritimes Wednesday night, while surface high pressure builds across the region. Expect partly cloudy/mostly clear skies across northern areas Wednesday night, with mostly clear skies Downeast. Near normal, to slightly above normal, level temperatures are expected Tuesday/Wednesday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Surface high pressure exits across the Maritimes Thursday. A vertically stacked system will remain north of the Great Lakes Thursday, while a slow moving occluded front crosses the Great Lakes and approaches western New England late. Expect mostly sunny skies Thursday, with clouds then increasing Thursday night. Dependent on the timing of the occluded front, could also have the slight chance of showers starting to approach northwest areas later Thursday night. The occlusion slowly crosses the forecast area Friday through Saturday, though timing differences still exist regarding how rapidly this occurs. An area of rain will occur across the forecast area in advance of the front Friday/Saturday. The front should begin to exit across the Maritimes Saturday night allowing the rain to taper to showers. An upper level trof could approach from the west Sunday, while a disturbance moving through the trof lifts across the forecast area. Generally expect partly cloudy skies Sunday, along with only a slight chance of showers. Expect slightly above normal level temperatures Thursday. Near normal, to slightly below normal, level temperatures are expected Friday/Saturday. Slightly below normal level temperatures are expected Sunday. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... NEAR TERM: KFVE/KCAR/KPQI/KHUL: VFR conditions through this evening. NW winds this evening around 5kt, becoming light and variable overnight. Potential for some overnight BCFG, especially at KPQI and KHUL. KBGR/KBHB: VFR conditions through this evening. NW winds this evening around 5kt, becoming light and variable overnight. Potential for some overnight BCFG at KBGR, but confidence is low. SHORT TERM: Tuesday through Tuesday night...Variable conditions with any patchy fog later Tuesday night. Otherwise, VFR. Slight chance of an afternoon shower northwest. South/southeast winds 5 to 10 knots Tuesday, then variable 5 to 10 knots Tuesday night. Wednesday through Wednesday night...Variable conditions with any patchy fog later Wednesday night. Otherwise, generally VFR. Slight chance/chance of an afternoon shower. West/southwest winds 5 to 10 knots Wednesday, becoming south/southwest Wednesday night. Thursday...VFR. South/southwest winds 10 to 15 knots. Thursday night...VFR early. MVFR/IFR late. Slight chance of showers late northwest. South/southeast winds 10 to 15 knots. Friday...MVFR/IFR. Increasing shower chances. South/southeast winds 10 to 15 knots with gusts up to around 20 knots. && .MARINE... NEAR TERM: Winds and seas below Small Craft criteria tonight into tomorrow. Seas generally 3 ft or below over all waters. Winds from the W/SW tonight around around 5 -10 kts, and shift clockwise throughout the day on Monday. Become NE Monday night. SHORT TERM: Winds/seas below small craft advisory levels Tuesday through Wednesday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Brennan/Clark Short Term...Norcross Long Term...Norcross Aviation...Brennan/Clark/Norcross Marine...Brennan/Clark/Norcross
Hazardous weather outlook, Aug 31, 2:54 AM EDT, 22 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 254 AM EDT Sun Aug 31 2025 MEZ001>006-010-011-015>017-029>032-010700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 254 AM EDT Sun Aug 31 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-010700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 254 AM EDT Sun Aug 31 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.